Greetings, and thank you for the question!
First off, is there a reason why, since 30 mg of Cymbalta worked so well for you, your doctor did not simply move up your dose to 60 mg?
Typically, especially if a medicine is working well for a person, the best way to proceed is with a dose increase of the existing medication, presuming it is safe to do so and there are no contraindications (like because of side effects or with other meds).
Then, if this does not work, augmenting with another medicine (like Seroquel) or switching to another medicine entirely (like Prozac) is the next step. And typically, unless there is good cause to do so, switching and augmenting at the same time is not preferred because there are too many variables changing.
Yes, Seroquel does have some serious potential side effects, although they are rare. They include muscle stiffness and jitteriness, muscle spasms, and more commonly weight gain (with long-term use), elevated blood sugar and cholesterol, and sedation.
I did not go up on the dose of Cymbalta, as I tried that and had some pretty crappy side effects - made my mood much worse, so that is the reason for changing.
Stopping the Cymbalta may lead to some withdrawal symptoms, but starting both it and the Prozac in close proximity in time is not a problem for most people.
So starting the Seroquel and the Prozac both today should be okay?
Ok, so that makes sense why keeping you at 30 mg. Did she consider keeping the Cymbalta but adding Seroquel instead of switching to Prozac?
I worry about the brain 'zaps' with stopping the Cymbalta - as I had those when I first started it.
Yes, starting both today should be fine. Keep an eye out for Cymbalta withdrawal symptoms. They include sleep problems and headaches mostly.
She added the Prozac because my anxiety level is much higher than my depression level right now
The brain zaps, exactly.
Seroquel itself can help with both the anxiety and depression, but Prozac is also very good for dealing with both anxiety and depression. It is also, unlike Cymbalta, generic, making it cheaper.
that is very true - and cheaper is always better - lol
*lol* True, especially if it works. ;)
Okay, thanks for making me feel better about things and I will keep an eye out for any severe side effects. Greatly appreciate you confirming is okay to start both new meds at once. Here's hoping they both work to control my depression and anxiety! Thanks again!
You are very welcome! Best wishes to you, and to a speedy recovery!
Please let me know if I may be of further assistance.